About

Hello!

I’m Mariella, a 20-year-old student from Toronto. I’ve had eczema since I was a child, so topical steroids have been a staple in my life. But I noticed about a year ago that my eczema was spreading, even though I was using the creams. What’s worse is that when I stopped using the steroids, my skin went crazy. It turns out my skin was addicted to topical steroids. And now I have to withdraw from them. It’s not a pleasant process, but that’s what this blog is all about.

If you’re going through topical steroid withdrawal, or you think you may be, head over to the International Topical Steroid Addiction Network. It has a lot of information on the symptoms of topical steroid withdrawal, and better yet, there’s an amazing forum with people who are also going through this terrible process.

If you’re concerned that you do not have topical steroid addiction, or that you have another medical condition, go to a doctor. I’ve never been to medical school, so I cannot give medical advice. I’m merely writing about my experiences with topical steroid withdrawal. That is all.

5 thoughts on “About

      • Hi Lydia,

        I did find the sun helpful for a while, but now that my skin has healed completely, I get sunburned very easily. My skin has become really sensitive, but it’s not really a big problem for me. I just cover up and use lots of sunscreen when I’m out in the sun.

        And your english is great! Don’t worry about it 🙂

  1. How long take it to get better, and do you have any advice wich creme I can use?
    And I have it so cold is that normal? Tanks fot the advice

    • It took two years for my skin to fully heal, but I had a six month break in the middle. It’s a long time to deal with, but it’s the only way to get better.

      As for creams, I used coconut oil and vaseline most of the time. I also tried emu oil, and jojoba oil for a while. Try to stick with simple creams that have as few ingredients as possible.

      And I felt really cold throughout my withdrawal too, so I think that’s pretty normal. Just try to bundle up as much as you can. Eventually your temperature will normalize.

      I hope you get better soon! How long have you been withdrawing for?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s